Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 26, 2005, 9:03 AM CDT for Muhlenberg County, Kentucky. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2005, 9:03 AM CDT (14:03 UTC)
- Expired
- Aug 26, 2005, 10:45 AM CDT
- In force
- 102 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Muhlenberg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:00 AM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 2:00 AM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI AUG 26 2005 .DISCUSSION... 04Z SURFACE ANALYSIS SHOWS WARM FRONT TO OUR SOUTH AND WEST...WITH MESO TROF OVER PAH FA...IN ASSOCIATION W/ MCV INITIATED CONVECTION OCCURRING OVER NRN/NERN PTNS FA. MODELS HAVE SOME DIFFICULTY PICKING UP VORT BUT DO DECENT JOB MODELING CONVECTIVE AREA...ALTHOUGH PMDHMD POINTS OUT GFS FEEDBACK. BASIC MODEL LINE IS FOR TSMS TO MOVE EAST AND EXPAND SOUTHWARD TOO. THIS WILL GIVE HIGHEST POPS NE-SE EARLY TODAY...THEN AS ATMOS JUICES UP...SCT PM STORMS POSSIBLE AGAIN. WILL NOT HAVE MUCH OF A TAPER OF POPS...HIGH CHANCE TO LOW LIKELY FA-WIDE...WITH THE SAME GOING FOR TONIGHT. ON SATURDAY...THE MODELS ALL DRAG A COLD FRONT THRU THE FA. THE ETA IS SLOWER AND LINGERS PCPN LONGER...WHILE THE GFS IS MORE AGGRESSIVE IN THE PUSH OF THE FRONT AND ASSOCIATED CONVECTION THRU THE FA. WE OPTED FOR A MIDDLE GROUND APPROACH IF NOT LEANING ON THE ETA...GIVEN THE DIFFICULTY THE LAST SUCH FRONT HAD MAKING IT THRU THE FA. PLUS WE WL BE HAVING BY THEN KATRINA REMNANTS TO DEAL WITH...WHICH MAY EFFECTIVELY SLOW DOWN EWARD PROGRESS OF SAID FRONT. MOS POPS ARE ALL HIGH FOR SAT WITH THE FRONT IN PLAY...THEN WE WE END THE POPS SLOWLY SAT NIGHT...AS WE GET BEHIND THE FRONT BY SUNDAY. WE DECIDED TO KEEP THE FORECAST DRY SUNDAY-THURSDAY...ALTHOUGH ONE COULD ARGUE FOR A SLIGHT CHANCE ON ANY NUMBER OF TIME PERIODS. CAUTIOUSLY BUYING THE GFS SUGGESTS A MAINLY DRY MEDIUM TO LONG RANGE FORECAST...W/KATRINA STAYING EAST AND MINOR RIDGING/DRIER AIR IN PLACE OVER THE LOWER OH VALLEY THRU THE TIME PERIOD. WE FAVOR WARMER MOS UNTIL FROPA...AFTER WHICH WE BLEND INTO THE LONG RANGE GUIDANCE...ALTHOUGH WE DONT QUITE BUY (JUST YET) THE FULL EXTENT OF THE DRIER/COOLER AIR THE GFS WANTS TO SINK INTO THE AREA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 26, 3:53 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT FRI AUG 26 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:05 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 40 min |
| Aug 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 48 min |
| Aug 26, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 44 min |
| Aug 26, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 37 min |
| Aug 26, 3:47 PM CDT | Flash Flood Warning | PAH | Gallatin, White | 118 min |
| Aug 26, 8:50 AM CDT | Flash Flood Warning | PAH | Hopkins | 115 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 27 min |
| Aug 26, 10:37 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian | 38 min |
| Aug 26, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Aug 26, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 23 min |
| Aug 26, 4:33 PM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Webster | 117 min |
| Aug 26, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 35 min |
| Aug 26, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 36 min |
| Aug 26, 2:55 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 50 min |
| Aug 26, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 46 min |
| Aug 26, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 31 min |
| Aug 26, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 42 min |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.